MAUDE Adverse Event Report: LIFESCAN INC. OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number U230418A12
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Hyperglycemia (1905); Vomiting (2144)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On october 17, 2024, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch ultra2 meter read inaccurately erratic.The complaint was classified based on additional information obtained by the customer care agent (cca) during a follow-up call with the patient.The patient reported that the alleged meter inaccuracy began probably 1 year prior to contacting lfs.The patient reported obtaining blood glucose readings of ¿500, 300, 200 and 335 mg/dl¿ with the subject meter, performed more than 20 minutes apart.The patient manages her diabetes with a combination of insulin and oral medication.She reported taking more insulin in response to the alleged inaccurate readings.She reported that she began ¿throwing up¿ and could ¿not eat anything¿ at unspecified dates and times due to the alleged issue.During the follow-up call, the patient indicated that she associated the symptoms with a high blood glucose level.On (b)(6) 2024, the patient went to the hospital and was admitted to the intensive care unit.During the follow-up call, the patient stated that her blood glucose was measured on arrival at the hospital but was unable to recall the result obtained.No diagnosis was provided.The patient could not recall the type of treatment received but mentioned she was given a lot of medication.The patient was hospitalized for 2 days.During the follow-up call, the patient attributed the symptoms to the insulin she had to take.During troubleshooting, the cca confirmed an approved sample site was used for testing.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly required hospitalization after obtaining alleged inaccurate blood glucose readings with the subject meter and it is not known what treatment the patient received.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream pkwy
malvern PA 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key20593773
Report Number3009698388-2024-00034
Device Sequence Number18335370
Product Code NBW
UDI-Device Identifier00353885008372
UDI-Public00353885008372
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot NumberU230418A12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown